MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC BLADE GUIDE SLEEVE FOR TROCHANTERIC FIXATION NAILS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC BLADE GUIDE SLEEVE FOR TROCHANTERIC FIXATION NAILS
Model Number 357.369
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date during routine incoming inspection, the guide sleeve for helical blade for trochanteric femur nail (tfn) was broken.There was no patient involvement.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Flow: damage.Visual inspection: it was noticed that the device had severe scratches, nicked and dent marks on the body.Further observation reveals that the inner threads side at proximal end and outer threads were found to be worn/stripped/deformed.The yellow color coding at head was worn too.But there was nothing found physically broken off the device.Hence, the complaint can not be confirmed for the broken condition.Conclusion: the complaint is not confirmed.After a visual inspection per guidance provided in windchill document # (b)(4), it is determined that the device is worn from repeated use and servicing during its 15+ years lifespan; therefore, further investigation for the reported complaint device is not required.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot.Part # 357.369.Synthes lot # 4571088.Supplier lot # na.Release to warehouse date: mar 23, 2004.Manufactured by synthes brandywine.Mrr # (b)(4) was generated for the go gage 60265a does not go on.Device was reinspected and deemed use as is because parts oversized by microns, passed functional straightness gage.Does not affect safety or efficacy of the device.Ref mrr (b)(4).Device history review.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BLADE GUIDE SLEEVE FOR TROCHANTERIC FIXATION NAILS
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9316420
Report Number2939274-2019-62150
Device Sequence Number16283648
Product Code FZX
UDI-Device Identifier10886982196033
UDI-Public(01)10886982196033
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357.369
Device Catalogue Number357.369
Device Lot Number4571088
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2019
Initial Date Received by Manufacturer 10/28/2019
Supplement Date Received by Manufacturer11/25/2019
Initial Report FDA Received Date11/13/2019
Supplement Report FDA Received Date12/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1